MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC CATHETER; INTRAVASCULAR CATHETER
Model Number 382637
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: our quality engineer inspected the photograph submitted for evaluation.The photo displayed the labels of two packages from material #382637, lot #0190042.Visual observation of the photo revealed there was no view of a device for investigation.Unfortunately, the photo provided for this incident did not present sufficient evidence to identify or confirm the alleged failure or to establish a definite root cause.Additional inspections or investigation into the reported defect could not be performed without the physical sample.A device history record review showed no non-conformance's associated with this issue during the production of this batch.Quality records have been consulted for tracking and trending purposes and this was the first occurrence of this failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that while using a bd insyte¿ autoguard¿ bc catheter the needle would not retract.There was no report of patient or user impact.  the following information was provided by the initial reporter: it was reported by the medical professional, needle did not retract into the housing.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12965108
Report Number1710034-2021-01038
Device Sequence Number11860797
Product Code FOZ
UDI-Device Identifier30382903826378
UDI-Public30382903826378
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number382637
Device Catalogue Number382637
Device Lot Number0190042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown